7 Side Effects Of Postinor 2 You Should Know.

Postinor 2 is a medication and a popular emergency contraceptive pills used to prevent pregnancy by delaying release of egg or preventing the spermatozoa from reaching the released egg through thickening of the cervical mucus. Its active ingredient is levonogestrel. Other brands of emergency contraceptives pills are Back Up, Postpill, Plan B etc.

It is 95% guaranteed to prevent pregnancy if used immediately or within 24 hours after intercourse.

It is used as a form of emergency contraception (more commonly known as a morning-after pill).

Postinor-2 is formulated to function in a manner similar to the female hormone progesterone allowing for prevention of pregnancy if taken within a reasonable period of time (72 hours). If taken before ovulation, it may delay the release of the egg and if taken after ovulation, it may interfere with the transport of eggs and sperm by thickening of cervical mucus.

Postinor and other types of emergency contraceptives pills has no effect on the inhibition of implantation, and do not interrupt a pregnancy (by any definition of the beginning of pregnancy), meaning that it has no abortive effect and will not harm an established pregnancy or the baby.

Postinor is not an abortion pill and does not cause miscarriage. It only prevents unintended pregnancies.

Generally, it is recommended that Postinor-2 be taken no later than three days (72 hours) after having unprotected sex.

Here are the 7 Side Effects Of Postinor 2 You Should Know

1.) If taken in the middle of the menstrual cycle, the use may hinder ovulation.

2.) The pill can cause changes in the menstrual cycle of the lady. Your next period could start earlier or later than is expected or you are used to and the flow can be lighter or heavier than normal.

7 Side Effects Of Postinor 2 You Should Know
Postinor and its side effects

3.) Postinor can cause nausea, vomiting and abdominal discomfort or bloating in approximately 25% of its users.

4.) It can also bring about bleeding disturbances in some cases, two to three days following ingestion of tablet.

5.) Sometimes it can cause breast tenderness, headache, dizziness, fatigue. In the majority of cases, the next period starts as expected or somewhat earlier, if the period is more than 7 days late it is recommended to perform a pregnancy test.

6.) You are advised not to take Postinor you have a pre-existing medical condition like asthma, heart failure, hypertension, migraine, epilepsy, renal impairment, diabetes mellitus, hyperlipidemia, depression, and / or stroke, since it may have more pronounced negative effects. It is not appropriate for regular use in such cases except when recommended by a doctor.

7. Uncommon side effects

Side effects which occur in less than 1% of patients are considered uncommon. Patients do not necessarily experience any of these side effects, so do not become alarmed by this list:
ECTOPIC PREGNANCY;
Acne;
flu-like symptoms.

If you experience any of the listed side effects, or any other symptoms which appear abnormal or unusual, please tell your doctor.

PS: In case of prolonged or heavy bleeding, gynecological examinations by a doctor are advised. POSTINOR DOES NOT DAMAGE THE WOMB OR CAUSE INFERTILITY IN WOMEN.

Postinor 1 or Postinor 2 have same side effects.

#Dr_yes

Dr Udomoh

40 COMMENTS

  1. I had sex unprotected sex I didn’t take postinor 2,after one week I started have slit headache heart burn and the rest of than does it mean am pregnant

  2. Should in case she was about to take the postinor 2, the double tablet postinor 2 and 1 fell off, is there any chance that the other tablet will work?

  3. Hello please I need your help I used postinor 2 twice in January and used it again February be4 my period and I started my period on 9 February and finished it on 13 and had unprotected sex on 26 and that same 26 I started my period again and am supposed to finish it on 2 march and today is 8 am still seeing some blood hope am safe although the blood is not flowing and is coming out like discharge and I use to see my period twice in a month

  4. Please my neighbour’s case is urgent. According to her, She took three packs of postinor 2 then few days later she again took another three packs of postinor 2 based on her sexual activity. She has done pregnancy test and found out not pregnant but she hasn’t seen her period for two months now. Your advice is needed.

  5. I took postinor 2 last week Wednesday and today will make it one week I took the drug but since I take the drug, I HV been feeling like to vomit and feeling sick in the stomach and my period is very light.

  6. Started taking prostinor 2 march I do took it twice a month on April 7 saw my period for two days first one was heavy and second one was light on may 7 just saw a blood stain like spotting ND I haven’t see my normal period nd I noticed am feeling a lightly cheast pain from the inside am I save

  7. I took postinor 2 twice in March this year and I later saw my menstruation brownish color that same March but my menstruation hasn’t flow since March till date pls what should I do

  8. I took postinor 2 within 48hours but I’m feeling abdominal pain( cramp like) around the pelvis and stomach .What could be wrong?

  9. Today is my main ovulation day, and I had unprotected sex. Please will postinor or postpill be effective on me during my ovulation, cause I learnt it doesn’t work on ovulation day.

  10. Please I just finished my period on 23rd of this month and had unprotected sex on 24th then I took postinor 2 on 25th morning then on 28th morning I start feeling the signs of my period again please what do I do??,it’s my first time of taking the medince

  11. I had unprotected sex three days after I finished my period and before 24 hours I took the morning after pill. After a day of taking the pill I have been having severe body pains, I feel nauseous sometimes, I have severe body pains , I had serous constipation and I thought it was because of that I was having the severe headache but even after been able to free my bowels I still get the headaches , I get a bit dizzy now and then and I get slight abdominal pains now and then … I am so confused cos I have a big fibroid i am yet to operate on . After I free my bowels I feel a bit relieved . Can I be pregnant or it’s just a reaction from the pill or it’s something else ? Please help me

  12. I took postinor 2 last month and my menstrual flow this month is very light, is it a sign of pregnancy and am I free to take it this month

LEAVE A REPLY

Please enter your comment!
Please enter your name here